Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 39, NWS Corpus Christi, TX

June 2, 2006Nueces County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 2, 2006, 3:32 PM CDT for Nueces County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2006, 3:32 PM CDT (20:32 UTC)
Expired
Jun 2, 2006, 5:30 PM CDT
In force
118 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Nueces County, TX

The radar

The Corpus Christi radar (KCRP), 25 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1351 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 022034
FFWCRP
TXC355-022230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
332 PM CDT FRI JUN 2 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN NUECES COUNTY IN SOUTH TEXAS

* UNTIL 530 PM CDT

* AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS NORTWEST NUECES COUNTY.
  THIS AREA OF RAINFALL WAS NEARLY STATIONARY...BUT IS EXPECTED TO
  DRIFT SOUTHWARD OVER THE NEXT HOUR OR TWO. DOPPLER RADAR SHOWS ESTIMATES
  OF AT LEAST 2 TO 3 INCHES IN ONE HOUR. THERE COULD BE AN ADDITIONAL
  2 TO 3 INCHES THROUGH 530 PM.
  
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...ROBSTOWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2788 9763 2763 9759 2765 9794 2788 9793
      2795 9785 2792 9777 2792 9771

$$
33/MORALES
1 follow-up statement
000 
WGUS74 KCRP 022227
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
527 PM CDT FRI JUN 2 2006

TXC355-022237-
NUECES-
527 PM CDT FRI JUN 2 2006

...THE FLASH FLOOD WARNING FOR WESTERN NUECES COUNTY WILL EXPIRE AT
530 PM CDT...

DOPPLER RADAR HAS SHOWN A MARKETABLE DECREASING TREND IN INTENSITY 
AND COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS WESTERN NUECES 
COUNTY.  HOWEVER...SOME COUNTRY ROADS AND FARM TO MARKET ROADS MAY 
STILL BE PONDING WITH WATER. TOTAL DOPPER ESTIMATED STORM 
ACCUMULATIONS IN EXTREME NORTHWEST NUECES COUNTY WERE 5 TO 8 INCHES 
OF RAIN...PARTICULARLY OVER FORT LIPANTILAN...BLUNTZER...COUNTRY 
ROAD 3088 AND COUNTRY ROAD 624 WEST OF BLUNTZER.

HOWEVER...SOME THESE AFOREMENTIONED AREAS AND ROADS MAY STILL BE 
PONDING WITH WATER. IF YOU COME ACROSS A BARRICADED ROAD, JUST TURN 
AROUND...DONT DROWN.


LAT...LON 2788 9763 2763 9759 2765 9794 2788 9793
      2795 9785 2792 9777 2792 9771

$$

CORDERO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 2:17 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 2, 2:17 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
217 PM CDT FRI JUN 2 2006

.SHORT-TERM (TONIGHT AND SATURDAY)...AS OF 18Z THE NEARLY VERTICALLY
STACKED WARM-CORE LOW WAS LOCATED JUST TO THE SOUTH OF NUEVO
PROGRESO MEXICO...CONTINUING TO MOVE SLOWLY SWD.  A WEAKER
CIRCULATION WAS LOCATED JUST TO THE EAST OF PORT MANSFIELD.  THE
WHOLE WARM CORE SYSTEM IS EXPECTED TO CONTINUE MOVING SWD TNT AS THE
MID/UPR TROUGH AXIS ACROSS CENTRAL TX PUSHES STEADILY SEWD.  THE
COMBINATION OF THE NRN PERIPHERY OF THIS SYSTEM...ABUNDANT TROPICAL
MOISTURE...AN UNCAPPED AIRMASS WITH CAPES BETWEEN 1200 AND 1800 J/KG
AND SUFFICIENT BOUNDARY LYR CONVERGENCE WL MAINTAIN SCATTERED
CONVECTION THROUGH THIS EVENING. WL MAINTAIN THE CURRENT FFA
THROUGH 600 PM TNT DUE TO SATURATED SOILS AND THE ONGOING HVY RAIN
EVENT. ONCE DAYTIME HEATING ENDS THOUGH...THE THREAT FOR ADDITIONAL HVY
RAIN WL QUICKLY END. AS THE TROUGH AXIS PASSES THROUGH THE CWA
AFTER MIDNIGHT TNT...DRIER AIR WL FINALLY BEGIN TO PUSH INTO THE
AREA. A CONTINUED DRYING TREND IS EXPECTED ON SATURDAY. HOWEVER
THERE IS STILL EXPECTED TO BE ENOUGH BOUNDARY LYR MOISTURE ON
SATURDAY TO JUSTIFY ISOLATED POPS OVER THE EAST IN THE AFTN.
LEANED TWDS THE ETA MOS FOR TEMPS. A BIT MORE OF A SEABREEZE IS
EXPECTED TMW BUT STILL QUITE WEAK. SEA CONDITIONS WL REMAIN FAIRLY
FLAT GIVEN THE WK THERMAL AND PRESSURE GRADIENT. THE ONLY AVIATION
CONCERN IS SOME PATCHY FOG TNT ACROSS THE EASTERN COASTAL BEND.
MOSTLY MVFR CEILINGS ARE EXPECTED WITH ISOLATED IFR VSBYS BETWEEN
09-14Z SATURDAY.

&&

.LONG-TERM (SATURDAY NIGHT THROUGH FRIDAY)...MODELS CONTINUE TO BE
IN GOOD AGREEMENT WITH AMPLIFYING PATTERN ACROSS THE CONUS. DRIER
AIR WILL CONTINUE TO BE IN PLACE ACROSS SOUTH TEXAS WITH UPPER LOW
OVER GREAT LAKES AND UPPER HIGH OVER DESERT SW PRODUCING NRLY FLOW ALOFT.
THIS WILL RESULT IN LITTLE CHANCE OF RAINFALL THROUGH THE ENTIRE
PERIOD ESPECIALLY AS THE HIGH BUILDS INTO THE TX PANHANDLE THE
MIDDLE AND LATTER PART OF THE WEEK. PRESSURE GRADIENT WILL BE LIGHT
THROUGH THE PERIOD SO WINDS WILL BE ON THE LIGHT SIDE WITH JUST SOME
SEABREEZE WINDS DEVELOPING IN THE AFTERNOON ALONG THE COAST.  DID
NOT MAKE TOO MANY CHANGES TO THE LONG TERM GRIDS AS FAR AS TEMPS ARE
CONCERNED WITH TEMPS AT OR JUST A FEW DEGREES ABOVE NORMAL. OFFSHORE
SFC WINDS WILL BE LIGHT AND WAVE HEIGHTS 1-3 FEET THROUGH THE MIDDLE
OF NEXT WEEK INCREASING A BIT TO 2 TO 4 FEET BY THURSDAY AND
FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    69  88  71  91  71  /  40  20  10  10  10
VICTORIA          67  89  70  91  70  /  30  20  10  10  10
LAREDO            70  95  73  97  73  /  30  10  10  10  10
ALICE             68  91  70  92  70  /  40  20  10  10  10
ROCKPORT          71  87  72  89  73  /  40  20  10  10  10
COTULLA           67  94  71  96  71  /  20  10  10  10  10
KINGSVILLE        68  90  71  91  71  /  40  20  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
     ARANSAS...CALHOUN...GOLIAD...JIM WELLS...KLEBERG...NUECES...
     REFUGIO...SAN PATRICIO...AND VICTORIA.

GM...NONE.

&&

MB/80...SHORT-TERM
MW/98...LONG-TERM
Hazardous weather outlook, Jun 2, 10:14 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1014 AM CDT FRI JUN 2 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-031300-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1014 AM CDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH 600 PM TODAY FOR
ARANSAS...CALHOUN...REFUGIO...VICTORIA...GOLIAD...JIM WELLS...
NUECES...SAN PATRICIO AND KLEBERG COUNTIES.  SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY. SOME OF THESE
SHOWERS AND STORMS WILL CONTAIN VERY HEAVY RAINFALL. ADDITIONAL
RAINFALL AMOUNTS BETWEEN 1 AND 4 INCHES CAN BE EXPECTED TODAY.

DRIER AIR WILL SLOWLY PUSH INTO THE AREA TONIGHT...ENDING THE
HEAVY RAIN AND FLOODING THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MB

In the hours before

Local storm report, Jun 2, 10:14 AM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1014 AM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLOOD            PORT LAVACA             28.61N 96.62W
06/02/2006                   CALHOUN            TX   LAW ENFORCEMENT

            RESIDENTIAL FLOODING REPORTED ACROSS THE CITY.

&&

MWILEY
Local storm report, Jun 2, 10:21 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1021 AM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     FLASH FLOOD      5 W PREMONT             27.36N 98.21W
06/02/2006                   JIM WELLS          TX   LAW ENFORCEMENT

            COUNTY ROAD 428 IS CLOSED DUE TO HIGH WATER.

&&

MWILEY
Local storm report, Jun 2, 10:24 AM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1024 AM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      KINGSVILLE              27.51N 97.86W
06/02/2006                   KLEBERG            TX   LAW ENFORCEMENT

            SEVERAL ROADS IN KLEBERG COUNTY ARE CLOSED DUE TO HIGH
            WATER. LAW ENFORECEMENT IS DISCOURAGING TRAVEL THROUGHOUT
            THE COUNTY.

&&

MWILEY
Local storm report, Jun 2, 2:15 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
215 PM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     FLASH FLOOD      KINGSVILLE              27.51N 97.86W
06/02/2006                   KLEBERG            TX   LAW ENFORCEMENT

            MANY ROADS IN KINGSVILLE AND RICARDO REMAIN BARRICADED
            DUE TO FLOODING.

&&

RMORALES
Local storm report, Jun 2, 2:18 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
218 PM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     FLASH FLOOD      2 W PREMONT             27.36N 98.16W
06/02/2006                   JIM WELLS          TX   LAW ENFORCEMENT

            COUNTY ROAD 428 REMAINS CLOSED DUE TO FLOODING. MANY
            OTHER ROADS STILL COVERED WITH WATER, BUT PASSABLE BY
            TRUCKS AND/OR LARGE CARS.

&&

RMORALES
Local storm report, Jun 2, 3:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
313 PM CDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     FLASH FLOOD      SAN DIEGO               27.76N 98.24W
06/02/2006                   DUVAL              TX   TRAINED SPOTTER

            MOST CITY STREETS IMPASSABLE. TWO FEET OF WATER COVERING
            MANY STREETS.

&&

SMART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:17 PM CDTFlash Flood WarningCRPKleberg118 min
Jun 1, 11:14 PM CDTFlash Flood WarningCRPKleberg3 hr
Jun 2, 2:15 AM CDTFlash Flood WarningCRPJim Wells, Kleberg3 hr
Jun 2, 4:45 AM CDTFlash Flood WarningCRPNueces2 hr
Jun 2, 5:13 AM CDTFlash Flood WarningCRPJim Wells, Kleberg3 hr
Jun 2, 8:05 AM CDTFlash Flood WarningCRPJim Wells, Kleberg115 min
Jun 2, 8:44 AM CDTFlash Flood WarningCRPCalhoun91 min
Jun 2, 10:14 AM CDTFlash Flood WarningCRPCalhoun2 hr
Jun 2, 11:54 AM CDTFlash Flood WarningCRPJim Wells, Kleberg2 hr
Jun 2, 1:56 PM CDTFlash Flood WarningCRPJim Wells, Kleberg2 hr
Jun 2, 3:11 PM CDTFlash Flood WarningCRPDuval2 hr
Jun 2, 3:55 PM CDTFlash Flood WarningCRPJim Wells, Kleberg4 hr
Jun 2, 4:54 PM CDTFlash Flood WarningCRPSan Patricio111 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.